MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381044
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Codes Hematoma (1884); Perforation of Vessels (2135)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that insyte autoguard bc pro 18 ga × 1.16 in catheters - needles do not retract.The canula, which is normally self-retracting, is having great difficulty retracting.This malfunction is becoming increasingly dangerous, as it entails a risk of aes when the canula is withdrawn.It sometimes causes veins to rupture, resulting in haematomas.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
The complaint of retraction issues with the needle was confirmed and the cause appeared to be manufacturing related.Representative 18ga insyte autoguard bc winged units were received in sealed unit packaging from lot: 5118145.A functional test showed that the retraction time of some units exceeded the specification.Displaced gel between the flash chamber and the grip appeared to be a contributing factor of the slow retraction.The slow retraction was likely a contributing factor of the needle notch becoming caught on the blood control valve.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
 
Event or Problem Description
Could you confirm if the burst veins/haematomas are related to this report: did the patient require medical treatment for the burst veins/haematomas reported? (rhesus) yes if yes, could you provide details? how many times has this happened? (rhesus) each time the haematomas were treated with alcohol dressings.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24801781
Report Number1710034-2026-00382
Device Sequence Number9943679
Product Code FOZ
UDI-Device Identifier00382903810444
UDI-Public(01)00382903810444(11)250430(17)280331(10)5118145
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K251654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381044
Device Lot Number5118145
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date04/07/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown